Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke





.......................

.......................


Publications [#235477] of Pankaj K. Agarwal

Papers Published

  1. Agarwal, PK; Berretty, R-P; Collins, AD, A near-quadratic algorithm for fence design, Discrete and Computanional Geometry, vol. 33 no. 3 (2005), pp. 463-481 [doi]
    (last updated on 2017/12/18)

    Abstract:
    A part feeder is a mechanism that receives a stream of identical parts in arbitrary orientations and outputs them oriented the same way. Various sensorless part feeders have been proposed in the literature. The feeder we consider consists of a sequence of fences that extend partway across a conveyor belt; a polygonal part P carried by the belt is reoriented by each fence it encounters. We present an O(m + n2 log3n)-time algorithm to compute a sequence of fences that uniquely orients P, if one exists, where m is the total number of vertices and n is the number of stable edges of P. We reduce the problem to searching for a path in a state graph that has O(n 3) edges. By exploiting various geometric properties of this graph, we show that it can be represented implicitly and that a desired path can be computed in O(m + n2 log3n) time. We believe that our technique is quite general and could be applicable to other part-manipulation problems as well. © 2004 Springer-Verlag New York, LLC.

 

dept@math.duke.edu
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320